Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2024, 6:46 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2024, 6:46 PM MST (01:46 UTC)
- Expired
- Sep 8, 2024, 9:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 83 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 3494 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
493
WGUS55 KVEF 090146
FFWVEF
AZC015-090445-
/O.NEW.KVEF.FF.W.0063.240909T0146Z-240909T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
646 PM PDT Sun Sep 8 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 945 PM MST.
* At 646 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Pierce Ferry Road, Antares Road, Dolan Springs,
Packsaddle Campground, Windy Point Campground, Grand Canyon Ranch
and New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 11384 3589 11383 3578 11401 3548 11382
3543 11384 3527 11396 3523 11406 3572 11435
3594 11423
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
503
WGUS75 KVEF 090251
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
751 PM PDT Sun Sep 8 2024
AZC015-090445-
/O.CON.KVEF.FF.W.0063.000000T0000Z-240909T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
751 PM MST Sun Sep 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST THIS
EVENING FOR WEST CENTRAL MOHAVE COUNTY...
At 751 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Pierce Ferry Road, Antares Road, Dolan Springs,
Packsaddle Campground, Windy Point Campground, Grand Canyon Ranch
and New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 11384 3589 11383 3578 11401 3548 11382
3543 11384 3527 11396 3523 11406 3572 11435
3594 11423
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS445
WGUS75 KVEF 090442
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
942 PM PDT Sun Sep 8 2024
AZC015-090452-
/O.EXP.KVEF.FF.W.0063.000000T0000Z-240909T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
942 PM MST Sun Sep 8 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST THIS EVENING FOR
WEST CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3599 11384 3589 11383 3578 11401 3548 11382
3543 11384 3527 11396 3523 11406 3572 11435
3594 11423
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:36 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 8, 2:36 PM MST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 236 PM PDT Sun Sep 8 2024 .SYNOPSIS...Showers and thunderstorms are expected across the southern and eastern portions of our forecast area this afternoon and evening. Moderate-to-heavy rain, flash flooding, lightning, and gusty outflow winds will be the primary concerns with any storms that develop. Another round of showers and thunderstorms will be possible across the eastern portions of our forecast area tomorrow afternoon. Winds will pick up and monsoonal moisture will be flushed out as a trough moves into the region on Tuesday and Wednesday. This trough will slowly move through the area, keeping temperatures cooler as we head into the weekend. && .SHORT TERM...through Tuesday. Another round of showers and thunderstorms is in store for Lincoln, Clark, Mohave, San Bernardino, and Nye counties this afternoon and evening. As is typical during monsoon season, convection will favor areas of higher terrain for development. As these storms move off the higher terrain they will weaken and collapse, producing gusty outflow winds. While it is unlikely that these winds will be severe (> 58 mph), 40+ mph wind gusts will be possible. Should these winds occur over area lakes, they will result in choppy waves and dangerous boating conditions. Small hail/graupel and frequent lightning will also pose a threat with storms this afternoon and evening. With above normal precipitable water values in place over the southeastern half of our forecast area, moderate-to-heavy rain capable of resulting in flash flooding will be possible with any storms that develop. The moisture responsible for today's showers and thunderstorms will hang around through Monday, helping fuel another round of afternoon showers and thunderstorms. Breezy southwesterly winds will begin picking up on Tuesday as a trough approaches the area. We will also see things begin to dry out on Tuesday as the incoming trough displaces the moisture off to our east. .LONG TERM...Wednesday through next Sunday. The aforementioned trough will move into the region on Wednesday, kicking up gusty southerly to southwesterly winds and knocking temperatures down to more seasonal values. These winds combined with the drier conditions will result in critical fire weather conditions across Lincoln County. The trough will continue to move through the area on Thursday and Friday, resulting in cooler than normal temperatures across the region as we head into the weekend. Forecast confidence for next weekend remains relatively low due to uncertainty regarding an influx of moisture from a tropical system in the Gulf of California. Current guidance has moving into the Western US at the same time a tropical system is moving into the Gulf of California. Depending on the strength and timing of both systems, we could see enhanced moisture advection into the region. While it is tempting to get excited and jump on the "rain train," I am hesitant to do so at this time given that the extended forecast is dependent on the evolution of not one, but two systems that have a wide envelop of possible outcomes. With such a spread in potential outcomes, it is a given that the forecast will change multiple times between now and next weekend. && .AVIATION...For Harry Reid...The primary weather concern is thunderstorm activity this afternoon and evening. The most favorable window for convection impacting KLAS is from 21Z to 24Z, where there is a 30 percent chance of erratic wind gusts reaching 30 knots at the terminal. Brief downpours, frequent lightning, and reduced visibility due to blowing dust also cannot be ruled out. Outside of storms, winds should shift from the southeast to the southwest this afternoon, then taking a more southerly direction overnight. Additional thunderstorm activity near Las Vegas may be possible tomorrow, but confidence in timing and location is low at this time. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm activity is expected across much of southern Nevada, southeast California, and northwest Arizona this afternoon and evening, potentially affecting all terminals except KBIH. Concerns include gusty and erratic outflow winds of around 30 knots, frequent lightning, brief downpours and reduced visibility due to blowing dust. Outside of storms, diurnal winds should prevail with FEW to SCT clouds around 120 ft. Additional thunderstorm activity near Las Vegas may be possible tomorrow, but confidence in timing and location is low at this time. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:26 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.